Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   Vitamins and Supplements (http://www.lowcarbfriends.com/bbs/vitamins-supplements/)
-   -   L-Glutamine and Chromium= headaches? (http://www.lowcarbfriends.com/bbs/vitamins-supplements/699171-l-glutamine-chromium-headaches.html)

Kisha1976 11-19-2010 05:47 PM

L-Glutamine and Chromium= headaches?
 
So I started this combo yesterday to curb my cravings. It's working great (maybe too great...I'm not hungry AT ALL!), however, I noticed that both yesterday and today, about 30 minutes after taking them I get a headache. Nothing major, thank goodness.

Has anyone else experienced this or is this just a weird coincidence?

DiamondDeb 11-19-2010 05:49 PM

I never had that happen.

You're not taking them at the same time are you? Chromium should be taken with meals & l-glutamine should be taken between meals.

Kisha1976 11-19-2010 06:09 PM

Ah, maybe that's it. I've been taking them together. Thanks for the info! Hopefully separating them will stop the headaches.

micheleredit 11-21-2010 07:08 PM

Quote:

Originally Posted by Kisha1976 (Post 14101139)
So I started this combo yesterday to curb my cravings. It's working great (maybe too great...I'm not hungry AT ALL!), however, I noticed that both yesterday and today, about 30 minutes after taking them I get a headache. Nothing major, thank goodness.

Has anyone else experienced this or is this just a weird coincidence?




Just wondering did you put the powder under your tongue or did you take the capsules?? Which one kills the cravings quicker???

DiamondDeb 11-21-2010 07:57 PM

Quote:

Originally Posted by micheleredit (Post 14105949)
Just wondering did you put the powder under your tongue or did you take the capsules?? Which one kills the cravings quicker???

Powder under the tongue is the fastest to work.

Powder form is also the least expensive to buy.

micheleredit 11-22-2010 05:24 AM

Thanks!!!!

lc-chica 02-15-2013 06:06 PM

I am reviving this thread.

I started taking l-glutamine and chromium this past week. Chromium with meals, l-glutamine between meals.

I have been having headaches daily :( I am a headache person, I get chronic migraines.... but the past year they have gotten so much better, and I have been so confused this week why my head hurts EVERY DAY. I am so frustrated, and now I am thinking... maybe it's the l-glutamine. So I looked it up online and it's a possible side effect. Argh. I am doing the "diet cure" so I really feel I need these... however I haven't started my multi yet (waiting for it in the mail) so maybe once I add that in, the headaches will subside. Not sure.

Would love to hear if anyone has similar experiences, or advice.

lc-chica 02-16-2013 06:22 AM

Does l-glutamine lower your glucose levels?

I know chromium is supposed to balance them, and I also take Rx glumetza (which does the same) so maybe it is too much... maybe my glucose is dropping too low, and that's where the headache is coming from? I have no idea. The thing is, it seems that the headache comes after I take the l-glutamine, not the chromium. I have been taking 550mg magnesium each time I get the headache and it pretty much nixes it, so that's comforting. I always take magnesium anyways, and it helps with many headaches, and in this case, I am just glad it's helping. But yesterday I took 3 (550mg) tabs. So hopefully when I get my multi and start taking everything it will be better... b/c I know Julia Ross says to take multis with aminos, never aminos alone... and the only reason I have been doing it is b/c I haven't yet received my multi, and I want the help with cravings..

the good news is l-glutamine is AMAZING for my cravings. Today I have NO headache at all (have been waking up with one lately, but skipped my evening dose of l-glutamine last night) so we will see once I take it this mid-morning... maybe I just need a lower dose, I wonder. I have beent taking 1,000 mg

DiamondDeb 02-16-2013 07:58 PM

I think I would try the lower dose & see how you feel with that.

I'm glad it is helping you but if it causes another problem it is not a good thing.

tobelowcarber 02-17-2013 06:00 AM

l-glutamine contains naturally occurring MSG, so if are sensitive to MSG and are prone to headaches, your body may not like l-glutamine. I know I am very sensitive to MSG that's why I never tried l-glutamine, even though it supposed to be great for cravings. You can google it for more info.

giggles4me 02-18-2013 05:54 AM

I started taking the L-glutamine powder and Chromium on Friday. So far so good. I have also added in a B muli vitamin as well. I am trying to get off the sugar..

lc-chica 03-04-2013 03:19 PM

I am feeling better, have continued the l-glutamine, and added in vitamins and basic supplements.

i guess it must have been a coincidence.

in the past eliminating msg and all its sources did not help my headaches. i do still try to avoid it though, for health reasons.

thanks for your input


All times are GMT -7. The time now is 05:47 PM.